MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0095S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "gamma3 primary surgery was performed on february 18, 2022 without any problem.Approximately two months postoperatively, the u-lug screw penetrated the femoral head.Revision surgery with bipolar was performed on (b)(6) 2022.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the returned lag screw has implantation and explantation marks on its superior flute.These prominent marks may also be related to a post-operative dislocation of the lag screw, indicating that the set screw was not properly seated and locked.Based on investigation, the root cause was attributed to a user related issue along with secondary patient factor issues (low activity level, former smoker, heavy alcohol intake).The migration of the lag screw may be due to inadequate insertion of the set screw inside the nail, leading to inadequate fixation of the lag screw with the set screw and setting it free.As a reminder, the instructions for use state: ¿ during the course of the operation, repeatedly check to ensure that the connection between the implant and the instrument, or between the instruments, required for precise positioning and fixing is secure.Implants which consist of several components must only be used in the prescribed combination (see operative technique).¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "gamma3 primary surgery was performed on (b)(6) 2022without any problem.Approximately two months postoperatively, the u-lug screw penetrated the femoral head.Revision surgery with bipolar was performed on april 12, 2022.".

Brand Name
U-BLADE SET, TI GAMMA3® Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14318034
Report Number0009610622-2022-00171
Device Sequence Number17448139
Product Code HSB
UDI-Device Identifier04546540595997
UDI-Public04546540595997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2026
Device Model Number3066-0095S
Device Catalogue Number30660095S
Device Lot NumberK0D40BD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale